Nausea

NurseTalk2

Certain types of chemotherapy drugs are more emetogenic (causing nausea and vomiting) than others. Oncology healthcare professionals are the best resource in giving a patient their treatment plan and educating them about what to expect.

Independent risk factors associated with chemotherapy-induced nausea and vomiting are: female gender, patient younger than 50, history of light alcohol use, history of motion sickness, and anxiety. Gonella, S., and DiGiulio, P. (August, 2015). Delayed Chemotherapy-Induced Nausea and Vomiting in the Hematology Population: A Review of Literature. Clinical Journal of Oncology Nursing, 19 (4) 438-443.

SurvivorSpeak

The nausea monster! Yuck. It’s one of the worst feelings in the world. The chemo regimen I received called CHOP-R is moderately emetogenic. I remember taking so many medications for nausea. Some helped, some did not. I needed to try and sort through what worked best for me and what didn’t. Alternative therapies can be used to help alleviate nausea. Guided imagery, meditation, acupuncture, herbal supplements, and more are sometimes used in conjunction with medications. Always ask the healthcare providers for their expert recommendations.

(This blog was updated on October 29th, 2015)

Comments are closed.